Plavix and low platelet count

Common Questions and Answers about Plavix and low platelet count

plavix

* Do not take Plavix and aspirin together. Do not take Plavix with Nexilum, Prevacid or Prilosec. * Plavix has serious side effects, one of which is mental confusion. Another serious side effect is ulcers. Counterintuitive as it may sound, another serious side effect is stroke.
Do you STRICTLY watch your sodium intake and count it always and keep under 1500-2000 mg/day? This is critical. Low sodium is waaay more than not just adding salt at the table. It means reading all labels of everything you put in your mouth. Many doctors fail to educate their patients on low sodium diets. You might need to limit your fluid intake as well. You might really need a heart failure specialist at this point. You did a great thing when you quit smoking; congratulations!
I am still waiting on the call back from my cardiologist, so will copy this answer and take it with me to see him. I had a complete CBC and platelet count, INR done and all came back normal, so thinking it probably is the Plavix! Thank you! I will post again once I see my cardio!
She has the lagoons left in her head from the strokes. Her platelet count is high much of the time, and she has thrombocytosis. She has been treated with chemo at times to lower the count, and now they have her on coumidin (spelling?) They had to lower the dose because it was causing her to bleed out in her stomach. I realize the blood problems probably do not help her condition and her local doctors feel that the thick blood is causing the TIA's. I have another concern.
If you are not on any medications like anticoagulants, blood thinners or birth control pills then this could be due to clotting disorders, low platelet count, fragile spider veins, deep vein thrombus, deficiency of Vitamin B12, folic acid, or Vit K, a liver disease or certain cancers. It could also be due to pressure urticaria. If you are on medications then you need to discuss that with your doctor. The other possibility is that they are not bruise by petechiae.
Hi Thanks for writing to the forum! The commonest cause of petechiae is a low platelet count (thrombocytopenia). They can also result from autoimmune disorders, such as lupus or rheumatoid arthritis, bone marrow disorders such as leukemia, inflammation of the veins, as a side effect of certain medications, viral infections, such as EBV and septicemia or infection in blood. A complete blood count, urine examination and a blood culture may be required to reach a diagnosis.
He is on multiple meds, including Amniodorone, Plavix, Provacol, and 325mg aspirin for the heart. Carvedilol and Diovan for HBP. And last but not least, 2.5mg of Prednisone for the ITP. He was on 150mg of Prednisone at one point, and has been weaned off of it. Tomorrow is his last dose of Prednisone. We called his cardiologist when he had the first couple of episodes with irregular heartbeats a few weeks ago and he was not concerned.
10/2012 ER with chest pains' 100 % blockage of an artery unable to stent 11/2012 spleen removed as it was enlarged (23 cm) and keeping platelet count to low to perform triple bypass 11/2012 after platelet count came up to norms, triple bypass performed. 12/2012 in ER with AFIB put on Amerooderone for 3 months. 5/2013 in hospital for unknown infection fever on 103+, CT anf MRI normal kept on IV antibiotics for 7 days then released 6/2013 left face numb, left arm and leg weak, stumbling.
And again today i felt the cramps coming on again, and again drank 2 glasses and low and behold it stopped it from progressing from anything worse than really bad cramp pains for about 1 hour.
They may say they can't do an endoscopy because of the low platelet count...but they can give him a platelet transfusion before the procedure. That's what they did for my mother any time she had a procedure that could cause bleeding. "He says he has a ravenous appetite, can't eat enough but gains no weight." He might be DIABETIC. Have him get checked. That's a sign of diabetes.
Check with a physician as to how much she can have and always take it with food! Aspirin is an anti-platelet and is used along with Plavix for stroke prevention. The combination of these 2 meds make gastrointestinal bleeding more likely in older adults. I am supposed to take both but I can hardly tolerate aspirin. Make sure she is above the age for Reyes syndrome!
Your blood work was done several months before the symptoms started, so maybe have that repeated to rule out a low-grade infection. If you're not having fever, coughing, phlegm, or other signs of infection, I think it's unlikely. But it's a cheap test, and it has been going on a year, now, since that was done. Also, as someone who has had an aortic aneurysm, I always think of the aorta. A thoracic aortic aneurysm wouldn't be expected in a young person, but it's not unheard of, either.
I am taking neurontin, plavix, aspirin, folic acid I am now seeing a neuro who has diagnosed me with periperal neuropathy Blood work was normal except for low folic and high platelet count *Brain MRI- negative (I went to one of the standing MRI's) *C-spine -severe degenerative changes w/ osteophytes &or herniations @C4-5 & C5-6 casuing a pattern of stenosis * Lower spine- can't find the report but i believe it stated herniations of L4-L5 I also saw an ENT for the vestibular sympt
I am taking neurontin, plavix, aspirin, folic acid I am now seeing a neuro who has diagnosed me with periperal neuropathy Blood work was normal except for low folic and high platelet count *Brain MRI- negative (I went to one of the standing MRI's) *C-spine -severe degenerative changes w/ osteophytes &or herniations @C4-5 & C5-6 casuing a pattern of stenosis * Lower spine- can't find the report but i believe it stated herniations of L4-L5 I also saw an ENT for the vestibular symptoms, r
They have hooked me up w/ a hematologist for follow-up on this (and he is monitoring my Coumadin for the next 3-6 months). He is running other tests to make sure that I do not have anti-beta 2 glycoprotein 1 instead of anticardiolipin. Evidently, the test he ran 1st is not a specific test? For some reason, the anti-beta would be worse? I don't really understand all of this.
He referred me to a new Neurologist as mine had left Florida for N.C. I was on Plavix which is an anti-platelet medication in view of the previous DVT so a bit of head scratching went on as to why it was not working to prevent TIA’s if this was indeed what was happening. In August 2005 the new Neurologist saw me and after reviewing my medical history almost immediately diagnosed MS. He asked a lot of questions and did some physical tests for arm and leg weakness.
The fatigue with vertigo is worse!! Two and a half years ago one morning I was putting on my shoes and socks and realized I couldn't lift my R leg onto the other to put on my socks. I could barely lift it off the ground. I saw my internist who noted pathologically hyperactive reflexes on both knees and ankles, weakness of the R hip flexors and referred me to the neurologist I had seen before for migraines.
I am having extremely debilitating anxiety right now. Mild chest discomfort but I focus in on it so much that it becomes unbearable. I am always aware of my heartbeat and like above I focus in to it where it just drives me insane. I am expereincing undescribable levels of discomfort and I just dont understand whats wrong with me. My heart rate throughout the day is 90-100 bpm resting, and it shoots up even when I do simple tasks such as walking.
MedHelp Health Answers